• Users Online: 320
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 2  |  Issue : 2  |  Page : 24-26

Euglycemic diabetic ketoacidosis caused by canagliflozin: A rare case report


Department of Pulmonary and Critical Care, Max Super Speciality Hospital, Mohali, Punjab, India

Correspondence Address:
Surinder Pal Singh
Department of Pulmonary and Critical Care, Max Super Speciality Hospital, Mohali, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/sccj.sccj_20_18

Rights and Permissions

Drugs are one of the rare precipitating factors for diabetic ketoacidosis (DKA) in diabetes mellitus. Medications causing DKA are corticosteroids, pentamidine, clozapine, etc. Even rare is for an oral hypoglycemic agent to cause DKA, but since the approval of the first-in-class drug in 2013, data have emerged suggesting that sodium glucose transporter-2 inhibitors, including canagliflozin, may lead to DKA. This is a case of a 46-year-old male patient who was admitted to the intensive care unit with signs and symptoms suggestive of DKA. He was recently started on canagliflozin. He had a blood glucose level of 243 mg/dl, urine was positive for ketones, and his arterial blood gas was suggestive of high anion gap metabolic acidosis. All the precipitating causes of DKA were ruled out. Based on the above findings and laboratory results, the possibility of canagliflozin-induced ketoacidosis was kept and managed on the lines of DKA.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2950    
    Printed290    
    Emailed0    
    PDF Downloaded192    
    Comments [Add]    

Recommend this journal